MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
A coronary atherectomy procedure commenced to treat moderately calcified, chronic total occlusion (cto) in the proximal left anterior descending (lad) artery.A spectranetics elca coronary laser atherectomy catheter was used to treat the patient.After the atherectomy was completed, the elca got caught on the 7f guide catheter, and both the guide catheter and elca were removed as a system.Upon removal, it was observed that the elca exit wire port was damaged.The procedure was completed with no reported patient harm.Upon completion of the elca device evaluation and investigation on 19sep2024, a breach in the outer jacket was detected, with visible fibers present in the area of the breach.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
B7): other relevant history unk h3): the elca was returned for evaluation.Visual inspection found the rx port pulled away from the inner lumen, with a visible breach in the outer jacket.The outer jacket is twisted and wrinkled in the area of the breach.Fibers are visible in the area of the damage, but no broken fibers were detected.H6): based on completion of the device evaluation and investigation, this has been determined to be a use related failure.Historically, the manufacturer has seen this failure during manipulation of the device, when the guide wire is pulled laterally away from the port, resulting in the damage observed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key20322266
Report Number3007284006-2024-00198
Device Sequence Number18144107
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)250502(10)FG023D19A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2025
Device Model Number110-004
Device Catalogue Number110-004
Device Lot NumberFG023D19A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Initial Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI ASTATO 0.014 GUIDE WIRE; BOSTON SCIENTIFIC 7F GUIDE CATHETER; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO 7F INTRODUCER SHEATH
Patient Age58 YR
Patient SexMale
Patient Weight105 KG
Patient EthnicityNon Hispanic
Patient RaceWhite